Alert archive / Texas / Small Craft Advisories in 2016
Small Craft Advisory 56, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Dec 16, 2016, 11:57 PM CST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Dec 16, 2016, 11:57 PM CST (05:57 UTC)
- Expired
- Dec 17, 2016, 7:00 PM CST
- In force
- 19 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
685 WHUS74 KBRO 170557 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1157 PM CST FRI DEC 16 2016 ...ARCTIC COLD FRONT EXPECTED TO BRING GALE CONDITIONS TO THE LOWER TEXAS COASTAL WATERS SUNDAY... .A VERY STRONG COLD FRONT WILL MOVE THROUGH THE LOWER TEXAS COASTAL WATERS EARLY SUNDAY MORNING. VERY STRONG WINDS AND DANGEROUS SEAS WILL RAPIDLY DEVELOP BEHIND THE FRONT AND PERSIST FOR MUCH OF SUNDAY. WINDS SHOULD SUBSIDE BELOW GALE CRITERIA BY SUNDAY EVENING BUT SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE INTO SUNDAY NIGHT. GMZ150-155-170-175-171400- /O.NEW.KBRO.SC.Y.0056.161217T0600Z-161217T1200Z/ /O.CON.KBRO.GL.A.0005.161218T0900Z-161219T0000Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1157 PM CST FRI DEC 16 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST SATURDAY... ...GALE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 6 AM CST SATURDAY. * WINDS...SOUTH WINDS 20 TO 25 KNOTS LATE FRIDAY NIGHT THROUGH SATURDAY MORNING. * WAVES/SEAS...GULF SWELLS RANGING FROM 5 TO 7 FEET FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ130-132-135-171400- /O.CON.KBRO.GL.A.0005.161218T0900Z-161219T0000Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 1157 PM CST FRI DEC 16 2016 ...GALE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY AFTERNOON... * WINDS...GULF WATERS...NORTH 25 TO 35 KNOTS WITH GUSTS TO NEAR 40 KNOTS. LAGUNA MADRE...NORTH AT 25 TO 30 KNOTS WITH GUSTS TO 35 KNOTS. * WAVES/SEAS...BUILDING RAPIDLY TO 8 TO 10 FEET NEAR-SHORE AND 10 TO 12 FEET OFFSHORE...WITH OCCASIONAL HIGHER SEAS TO 14 FEET. ROUGH TO VERY ROUGH ON THE LAGUNA MADRE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
4 follow-up statements
797 WHUS74 KBRO 171028 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 428 AM CST SAT DEC 17 2016 ...ARCTIC COLD FRONT EXPECTED TO BRING GALE CONDITIONS TO THE LOWER TEXAS COASTAL WATERS SUNDAY... .STRONG SOUTHERLY WINDS AHEAD OF AN APPROACHING COLD FRONT WILL RESULT IN ELEVATED SEAS IN THE LOWER TEXAS GULF WATERS TODAY. THE VERY STRONG COLD FRONT WILL THEN MOVE THROUGH THE LOWER TEXAS COASTAL WATERS EARLY SUNDAY MORNING. VERY STRONG WINDS AND DANGEROUS SEAS WILL RAPIDLY DEVELOP BEHIND THE FRONT AND PERSIST FOR MUCH OF SUNDAY. THE WINDS SHOULD SUBSIDE BELOW GALE CRITERIA BY SUNDAY EVENING BUT SMALL CRAFT ADVISORY CONDITIONS WILL LIKELY CONTINUE INTO SUNDAY NIGHT. GMZ150-155-170-175-172130- /O.EXT.KBRO.SC.Y.0056.000000T0000Z-161218T0100Z/ /O.UPG.KBRO.GL.A.0005.161218T0900Z-161219T0000Z/ /O.NEW.KBRO.GL.W.0007.161218T0900Z-161219T0000Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 428 AM CST SAT DEC 17 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CST THIS EVENING... ...GALE WARNING IN EFFECT FROM 3 AM TO 6 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 3 AM TO 6 PM CST SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTH WINDS 20 TO 25 KNOTS LATE FRIDAY NIGHT THROUGH SATURDAY MORNING. * WAVES/SEAS...GULF SWELLS RANGING FROM 5 TO 7 FEET FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ130-132-135-172130- /O.UPG.KBRO.GL.A.0005.161218T0900Z-161219T0000Z/ /O.NEW.KBRO.GL.W.0007.161218T0900Z-161219T0000Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 428 AM CST SAT DEC 17 2016 ...GALE WARNING IN EFFECT FROM 3 AM TO 6 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 3 AM TO 6 PM CST SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...GULF WATERS...NORTH 25 TO 35 KNOTS WITH GUSTS TO NEAR 40 KNOTS STARTING SUNDAY MORNING. LAGUNA MADRE...NORTH AT 25 TO 30 KNOTS WITH GUSTS TO 35 KNOTS STARTING SUNDAY MORNING. * WAVES/SEAS...BUILDING RAPIDLY TO 8 TO 10 FEET NEAR-SHORE AND 10 TO 12 FEET OFFSHORE...WITH OCCASIONAL HIGHER SEAS TO 14 FEET SUNDAY. ROUGH TO VERY ROUGH ON THE LAGUNA MADRE ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
828 WHUS74 KBRO 171231 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 631 AM CST SAT DEC 17 2016 ...ARCTIC COLD FRONT EXPECTED TO BRING GALE CONDITIONS TO THE LOWER TEXAS COASTAL WATERS SUNDAY... .STRONG SOUTHERLY WINDS AHEAD OF AN APPROACHING COLD FRONT WILL RESULT IN ELEVATED SEAS IN THE LOWER TEXAS BAY AND GULF WATERS TODAY. THE VERY STRONG COLD FRONT WILL THEN MOVE THROUGH THE LOWER TEXAS COASTAL WATERS EARLY SUNDAY MORNING. VERY STRONG WINDS AND DANGEROUS SEAS WILL RAPIDLY DEVELOP BEHIND THE FRONT AND PERSIST FOR MUCH OF SUNDAY. THE WINDS SHOULD SUBSIDE BELOW GALE CRITERIA BY SUNDAY EVENING BUT SMALL CRAFT ADVISORY CONDITIONS WILL LIKELY CONTINUE INTO SUNDAY NIGHT. GMZ130-132-135-172145- /O.NEW.KBRO.SI.Y.0052.161217T1231Z-161218T0000Z/ /O.CON.KBRO.GL.W.0007.161218T0900Z-161219T0000Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 631 AM CST SAT DEC 17 2016 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 6 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS, WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS...SOUTH WINDS 20 TO 25 KNOTS TODAY. NORTH WINDS AT 25 TO 30 KNOTS WITH GUSTS TO 35 KNOTS STARTING SUNDAY MORNING. * WAVES/SEAS...ROUGH TO VERY ROUGH ON THE LAGUNA MADRE TODAY AND SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ150-155-170-175-172145- /O.CON.KBRO.SC.Y.0056.000000T0000Z-161218T0100Z/ /O.CON.KBRO.GL.W.0007.161218T0900Z-161219T0000Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 631 AM CST SAT DEC 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 6 PM CST SUNDAY... * WINDS...SOUTH WINDS 20 TO 25 KNOTS TODAY. NORTH WINDS FROM 25 TO 35 KNOTS WITH GUSTS TO NEAR 40 KNOTS STARTING SUNDAY MORNING. * WAVES/SEAS...GULF SWELLS RANGING FROM 5 TO 7 FEET TODAY. BUILDING RAPIDLY TO 8 TO 10 FEET NEAR-SHORE AND 10 TO 12 FEET OFFSHORE...WITH OCCASIONAL HIGHER SEAS TO 14 FEET ON SUNDAY PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
993 WHUS74 KBRO 172154 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 354 PM CST SAT DEC 17 2016 ...ARCTIC COLD FRONT EXPECTED TO BRING GALE CONDITIONS TO THE LOWER TEXAS COASTAL WATERS LATE TONIGHT INTO SUNDAY... .WINDS WILL DIMINISH AHEAD OF AN APPROACHING ARCTIC COLD FRONT TONIGHT BUT SEAS WILL REMAIN ELEVATED ACROSS THE GULF WATERS THIS EVENING. THE COLD FRONT WILL THEN MOVE THROUGH THE LOWER TEXAS COASTAL WATERS LATE TONIGHT INTO EARLY SUNDAY MORNING. VERY STRONG WINDS AND DANGEROUS SEAS WILL RAPIDLY DEVELOP BEHIND THE FRONT AND PERSIST FOR MUCH OF SUNDAY. THE WINDS SHOULD SUBSIDE BELOW GALE CRITERIA BY SUNDAY EVENING BUT SMALL CRAFT ADVISORY CONDITIONS WILL LIKELY CONTINUE INTO SUNDAY NIGHT. GMZ130-132-135-180600- /O.CON.KBRO.SI.Y.0052.000000T0000Z-161218T0000Z/ /O.CON.KBRO.GL.W.0007.161218T0900Z-161219T0000Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 354 PM CST SAT DEC 17 2016 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 6 PM CST SUNDAY... * WINDS...SOUTH WINDS 20 TO 25 KNOTS EARLY THIS EVENING. NORTH WINDS 25 TO 30 KNOTS WITH GUSTS TO 35 KNOTS LATE TONIGHT INTO SUNDAY MORNING. * WAVES/SEAS...ROUGH ON THE LAGUNA MADRE EARLY THIS EVENING AND VERY ROUGH LATE TONIGHT INTO SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ150-155-170-175-180600- /O.CON.KBRO.SC.Y.0056.000000T0000Z-161218T0100Z/ /O.CON.KBRO.GL.W.0007.161218T0900Z-161219T0000Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 354 PM CST SAT DEC 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 6 PM CST SUNDAY... * WINDS...SOUTH WINDS 20 TO 25 KNOTS THIS EVENING. NORTH WINDS FROM 25 TO 35 KNOTS WITH GUSTS TO NEAR 40 KNOTS STARTING LATE TONIGHT INTO SUNDAY MORNING. * WAVES/SEAS...GULF SWELLS RANGING FROM 6 TO 8 FEET THIS EVENING. BUILDING RAPIDLY TO 8 TO 12 FEET NEAR-SHORE AND 10 TO 14 FEET OFFSHORE LATE TONIGHT INTO SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ CASTILLO
473 WHUS74 KBRO 180115 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 715 PM CST SAT DEC 17 2016 ...GALE CONDITIONS HEADED FOR THE LOWER TEXAS COASTAL WATERS LATE TONIGHT INTO SUNDAY... .A STRONG COLD FRONT WILL SLAM THROUGH THE LOWER TEXAS COASTAL WATERS LATE TONIGHT. VERY STRONG WINDS AND DANGEROUS SEAS WILL RAPIDLY DEVELOP BEHIND THE FRONT AND PERSIST FOR MUCH OF SUNDAY. THE WINDS SHOULD SUBSIDE BELOW GALE FORCE SUNDAY EVENING BUT HAZARDOUS WINDS AND GUSTY NORTH WINDS WILL MAKE BOATING DIFFICULT FOR SMALL CRAFT SUNDAY NIGHT AND BEYOND. GMZ150-155-170-175-181200- /O.EXP.KBRO.SC.Y.0056.000000T0000Z-161218T0100Z/ /O.CON.KBRO.GL.W.0007.161218T0900Z-161219T0000Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 715 PM CST SAT DEC 17 2016 ...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 6 PM CST SUNDAY... * WINDS...DIMINISHING SOUTH WINDS THIS EVENING SHIFTING SHARPLY NORTH AND INCREASING TO 25 TO 32 KNOTS WITH GUSTS TO 42 KNOTS BY 3 AM FROM PORT MANSFIELD NORTHWARD AND 5 AM FROM SOUTH PADRE ISLAND NORTHWARD. CONDITIONS CONTINUING THROUGH MID AFTERNOON BEFORE GRADUALLY DIMINISHING TOWARD SUNSET SUNDAY. * WAVES/SEAS...BRIEFLY SUBSIDING TO 4 TO 6 FEET BEFORE RISING RAPIDLY TO 6 TO 10 FEET BY 3 AM NORTH OF PORT MANSFIELD BETWEEN 5 AND 6 AM FROM NORTH OF SOUTH PADRE ISLAND. SEAS CONTINUING TO RISE TO 8 TO 12 FEET WITH LOCAL WAVES UP TO 16 FEET FOR THE REMAINDER OF SUNDAY. SEA STATE WILL BE SIMILAR TO BEAUFORT FORCE 7 OR 8. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE AND ALL SMALL CRAFT OPERATORS REMAIN IN PORT ON SUNDAY. && $$ GMZ130-132-135-181200- /O.CON.KBRO.GL.W.0007.161218T0900Z-161219T0000Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 715 PM CST SAT DEC 17 2016 ...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 6 PM CST SUNDAY... * WINDS...DIMINISHING SOUTH WINDS THIS EVENING SHIFTING SHARPLY NORTH AND INCREASING TO 25 TO 32 KNOTS WITH GUSTS TO 42 KNOTS BY 3 AM FROM PORT MANSFIELD NORTHWARD AND 5 AM FROM SOUTH PADRE ISLAND NORTHWARD. CONDITIONS CONTINUING THROUGH MID AFTERNOON BEFORE GRADUALLY DIMINISHING TOWARD SUNSET SUNDAY. * WAVES/SEAS...BRIEFLY SUBSIDING TO 4 TO 6 FEET BEFORE RISING RAPIDLY TO 6 TO 10 FEET BY 3 AM NORTH OF PORT MANSFIELD BETWEEN 5 AND 6 AM NORTH OF SOUTH PADRE ISLAND. SEAS CONTINUING TO RISE TO 10 TO 14 FEET WITH LOCAL WAVES UP TO 18 FEET FOR THE REMAINDER OF SUNDAY. SEA STATE WILL BE SIMILAR TO BEAUFORT FORCE 8. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE AND ALL SMALL CRAFT OPERATORS REMAIN IN PORT ON SUNDAY. && $$ 52/BSG
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Dec 16, 10:08 PM CST, 1 hour 49 minutes earlier.
Area forecast discussion, Dec 16, 10:08 PM CST, 1 hour 49 minutes before
Area Forecast Discussion...UPDATED
National Weather Service BROWNSVILLE TX
1008 PM CST Fri Dec 16 2016
.DISCUSSION...Satellite images and surface observations indicate
areas of dense fog have developed across extreme western portions
of the CWA late this evening. Have issued a dense fog advisory
for Zapata...Jim Hogg...and Starr counties through Saturday
morning as light winds and saturated air across the western half
of deep south Texas will continue to provide conditions for dense
fog to continue to develop across extreme western portions of the
CWA late tonight into early Sat morning.
&&
.PREV DISCUSSION... /issued 518 PM CST Fri Dec 16 2016/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...Satellite images and surface observations indicate low
clouds across the western half of the CWA early this evening with
clear skies across the eastern half. Ceilings were near 900ft at
KHBV to near 2400ft at KBKS. Expect MVFR to IFR conditions to
develop across eastern portions of deep south Texas and IFR to
LIFR conditions elsewhere tonight as moisture below a strong low
level inversion allows low clouds/fog to develop late tonight into
early Sat morning.
PREV DISCUSSION... /issued 249 PM CST Fri Dec 16 2016/
SHORT TERM (Now through Saturday night): Robust southerly flow
has set up today between a surface high over the mid-Atlantic
seaboard and troughing in the lee of the Rockies/Sierra Madre.
This flow will maintain dewpoint temperatures overnight from the
mid-60s in the northwestern counties to about 70 in the
Brownsville area. As a consequence, Saturday morning low
temperatures will also be quite on the mild side. Some low
cloudiness is a good bet again tonight...as well as some patchy
fog. More widespread areas of fog may form generally west of Hwy.
281/I-69C where wind speeds will be lighter. While surface
moisture will be in good supply, it will be quite shallow,
confined within a few thousand feet of the surface, so no precip
is expected anywhere through Saturday evening.
Speaking of Saturday, a strong 500-mb trough axis will continue
pushing south and east across the Central Plains States on Saturday.
A surface low-pressure system associated with this upper trough will
maintain good WAA into Saturday resulting in well above-normal
temps. Trimmed back afternoon highs a couple of degrees, based on
latest guidance, but records for the date are still in jeopardy for
Brownsville and Harlingen. Records for both are 84F, with forecast
highs of 85 and 88 for BRO and HRL, respectively. Combined with the
elevated dewpoints, heat indices will rise to the low-mid 90s for
the mid-Lower RGV during the afternoon.
Coming off of this, it will be a shock to the system when a very
strong Arctic cold front blasts through the area in the wake of the
aforementioned surface low early on Sunday morning. 12Z runs of NAM
and GFS are in very good agreement on the timing of the front,
bringing it through the northern tier of counties by 09Z on Sunday
and through Brownsville by 12Z. As the southerly winds slacken
immediately ahead of the front, some dense fog could develop. MOS
guidance is pretty well on-board with this, but will word as areas
of fog for now. Generally scattered coverage precip is expected
along and immediately ahead of the front, though QPF amounts appear
to be mainly 0.1" or less. Some modest instability does develop
ahead of the front as well, especially near the coast, and model
time-heights show some decent vertical motion at low levels, so will
maintain the mention of thunder from 06-12Z. Temperatures turn
sharply colder behind the front, falling into the 50s by 12Z. North
winds also jump to 20-25mph with higher gusts, but coldest air and
strongest winds hold off until the long-term portion of the
forecast.
LONG TERM (Sunday through Friday): An arctic character cold front
and air mass are still the headliners for the long term. Sunday aftn
temperatures will be about 40 to 45 degrees COLDER than those of
what will be the near record highs from Saturday afternoon. Those
high temperatures will range from the lower 40s across the ranch
lands and brush country to the lower 50s at the coast. The front
bears high confidence in entering the northern areas around
midnight and Begin through the lower valley by dawn. Hence, under
overcast skies, high temperatures will likely occur before
frontal passage because once the cold air arrives, temps will
stabilize and remain steady or slowly fall during the day. It
could get breezy to windy fro a few hours early Sunday morning and
will likely remain so near the coast through the day, but by
evening the winds should diminish significantly. In addition to
the cold, there will be a chance of light rain for the day, making
it a steely gray and wet surface day Sunday.
Temperatures will be in the 30s Sunday night across the area. The
crucial window for impacts will be from about 4 am through about 9
am. There is roughly an even chance that a few areas will touch or
dip below freezing. Those areas would be the far northern ranch
lands and brush country of Zapata, Jim Hogg, and Brooks counties,
although spotty freezing marks will be possible in rural areas
elsewhere. The probability of a freeze for the Lower Valley right
now is rated at less than 10 percent. In addition, persistent
north winds Sunday night may be just enough to take wind chill
values into advisory range for the same time frame Monday morning
as mentioned above.
There likely will not be much improvement on Monday with high
temperatures forecast to still be in the 40s. Winds will be lighter,
to be sure, but there will be plenty of cloudiness around for the
lower valley including slight rain chances with a typical surface
trough forming up offshore, but there may be some partial
clearing out west. That said, low temperatures Monday night again
will be in the 30s, though maybe a degree or two higher than the
previous night. Wind chill advisory conditions will be approached
but will remain marginal just before daybreak, with low confidence
at the moment.
Tuesday through Wednesday night will be a transition time, still
cooler than normal, but heading in the warmer direction. Another
front of a more maritime character will move through Wednesday night
through Thursday morning, but the effects will be less, providing a
more stabilizing effect than anything, keeping temps near normal for
this time of year.
MARINE:
Now through Saturday night...Latest buoy obs indicate S winds of
12-15 knots and 5-foot seas offshore. Southerly winds over the
Laguna Madre have risen to SCEC levels since fog and low clouds
have finally burned off this afternoon. Winds there should trend
down quickly after sunset, but will stay at high-end SCEC for the
offshore waters overnight as the PGF is maintained. Winds (and
associated seas of 6-7 ft.) over the Gulf waters may rise to low-
end SCA levels by Saturday morning and persist through the
afternoon ahead of an approaching strong cold front, but not
confident enough at this juncture to post a headline. Winds
slacken and seas subside to 4-6 ft. late Saturday night as the
gradient weakens immediately ahead of the front, but then quickly
become very strong from the north after the frontal passage. A
Gale Watch has been posted beginning at 3am Sunday for all of the
Lower Texas Coastal waters, though the seas take a few hours
longer to respond.
Sunday through Wednesday...Gales will be likely on the Gulf
Sunday, with high end small craft advisory to marginal gale
conditions on the Laguna. Wave heights will build to 10 to 12 feet
on the Gulf by Sunday night. A gale watch has been posted for all
marine areas beginning Sunday morning at 3 am. Conditions will
improve slowly, but advisory conditons should replace gale
conditions Sun night as high pressure spreads over the area and
the gradient loosens. Strong north winds and high seas will
persist on the Gulf through Monday night or early Tuesday,
though, before small craft advisory criteria go unsatisfied. North
winds will diminish but will continue through Wednesday before
shifting to moderate south with low to moderate seas Wednesday
night.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Dense Fog Advisory until 10 AM CST Saturday for TXZ248-249-252.
GM...Gale Watch from late Saturday night through Sunday afternoon for
GMZ130-132-135-150-155-170-175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
61/66Hazardous weather outlook, Dec 16, 10:11 PM CST, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1011 PM CST FRI DEC 16 2016 TXZ248>257-180415- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 1011 PM CST FRI DEC 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...TONIGHT AREAS OF DENSE FOG WILL CONTINUE TO DEVELOP ACROSS EXTREME WESTERN PORTIONS OF DEEP SOUTH TEXAS TONIGHT. A DENSE FOG ADVISORY IS IN EFFECT FOR ZAPATA...JIM HOGG...AND STARR COUNTIES NOW THROUGH 10 AM SATURDAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN ELEVATED RISK OF RIP CURRENTS IS POSSIBLE AT THE LOCAL BEACHES SATURDAY THROUGH TUESDAY. WIND CHILL TEMPERATURES WILL FALL QUICKLY SATURDAY NIGHT INTO SUNDAY MORNING. WIND CHILL TEMPERATURES WILL BE EVEN COLDER SUNDAY NIGHT INTO MONDAY MORNING AND A WIND CHILL ADVISORY MAY BE NEEDED AS TEMPERATURES WILL FEEL LIKE THE MID 20 TO MID 30S. LOW TEMPERATURES MONDAY MORNING MAY DIP NEAR THE FREEZING MARK IN THE NORTHERN RANCHLANDS. WIND ADVISORY CONDITIONS ARE POSSIBLE ACROSS THE COASTAL SECTIONS OF DEEP SOUTH TEXAS SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-180415- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1011 PM CST FRI DEC 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SMALL CRAFT ADVISORIES MAY BE NEEDED FOR ALL OR PORTIONS OF THE LAGUNA MADRE AND GULF WATERS AS WINDS AND SEAS BUILD ON SATURDAY INTO SATURDAY NIGHT. A STRONG COLD FRONT WILL SWEEP THROUGH THE COASTAL WATERS EARLY ON SUNDAY AND GALE FORCE WIND GUSTS AND ROUGH AND DANGEROUS SEAS ABOVE 12 FEET ARE LIKELY THROUGH SUNDAY NIGHT. A GALE WATCH IS IN EFFECT FOR THIS TIME PERIOD. SMALL CRAFT ADVISORIES ARE LIKELY FOR THE LOWER TEXAS GULF WATERS MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CASTILLO
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 9:59 PM CST | Dense Fog Advisory | BRO | Jim Hogg, Starr, Zapata | 10 hr |
| Dec 17, 4:28 AM CST | Gale Warning | BRO | 38 hr | |
| Dec 17, 5:53 AM CST | Wind Advisory | BRO | Cameron, Kenedy, Willacy | 12 hr |
| Dec 17, 6:31 AM CST | Small Craft Advisory for Winds | BRO | 11 hr | |
| Dec 17, 2:16 PM CST | Wind Advisory | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 22 hr |
| Dec 17, 2:29 PM CST | Wind Chill Advisory | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 44 hr |
Nearby
Small Craft Advisories in Texas, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.